MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; TOWEL,OR,DSP,ST,BLUE,DLX,10/PK,8PK/CS

MEDLINE INDUSTRIES INC.; TOWEL,OR,DSP,ST,BLUE,DLX,10/PK,8PK/CS
Catalog Number MDT2168210
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that in the middle of the dialysis catheter insertion, the loose string from the or towel prevented the dialysis catheter to advance into right neck (jugular vein).Per report, the loose string wrapped and tangled around the dialysis catheter that was being inserted.Reportedly, at the start of the procedure, ten packs of sterile towels were opened onto the sterile tray and these towels were used to prep and drape the incisional area (right neck).The loose string was reportedly successfully removed from tangling around the dialysis catheter and the dialysis catheter was placed without further issues.Per report, the patient was not under sedation and only local anesthesia was administered for this procedure.There was no serious injury reported related to this event.Due to the reported incident and in an abundance of caution, this medwatch is being filed.The sample is not available to be returned for evaluation.A root cause cannot be determined at this time.No additional information is available.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that in the middle of the dialysis catheter insertion, the loose string from the or towel prevented the dialysis catheter to advance into right neck (jugular vein).

Common Device Name
TOWEL,OR,DSP,ST,BLUE,DLX,10/PK,8PK/CS
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7562341
Report Number1417592-2018-00036
Device Sequence Number13833851
Product Code FRL
UDI-Device Identifier20080196743442
UDI-Public20080196743442
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberMDT2168210
Device Lot Number84318010065
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2018
Initial Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR